Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 33, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 15, 2009, 6:53 PM CDT for Burleigh County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2009, 6:53 PM CDT (23:53 UTC)
- Expired
- Jun 15, 2009, 7:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Burleigh County, ND
The radar
The Bismarck radar (KBIS), 32 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:15 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 15, 2:15 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 215 PM CDT MON JUN 15 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CURRENTLY...RIDGE HAS MOVED WELL TO THE EAST OF THE DAKOTAS WHILE A SHORTWAVE ENTERS THE AREA FROM THE LARGE SCALE TROF ALONG THE WEST COAST. A LEESIDE SURFACE TROF HAS DEVELOPED FROM THE SOUTHWEST FLOW OVER THE ROCKIES. THUNDERSTORMS AND SHOWERS HAVE PRODUCED RATHER COPIUS AMOUNTS OF RAINFALL IN MY SOUTH CENTRAL COUNTIES THIS MORNING...WITH MORE EXPECTED TONIGHT. MAIN FORECAST CONCERN IS RAINFALL AMOUNTS AND POSSIBLE SEVERE WEATHER. WITH SHORTWAVE ENERGY ALOFT...AND PRECIPITABLE WATERS OF WELL OVER AN INCH ACROSS MY CWA...I EXPECT WIDESPREAD THUNDERSTORMS THROUGH THE EARLY EVENING HOURS. EXPECT THINGS TO QUIET DOWN SOMEWHAT OVERNIGHT. MODELS ARE IN BETTER AGREEMENT TODAY IN PRODUCING A CLOSED LOW OVER EASTERN MONTANA TONIGHT THAT MOVES INTO WESTERN ND TUESDAY MORNING...THEN MOVING IT EASTWARD ACROSS THE STATE TUESDAY. AS THE LOW TRAVERSES THE STATE...ANOTHER ROUND OF THUNDERSTORMS LOOKS APPARENT FOR TUESDAY. SHOULD SEE ANOTHER BREAK IN THE ACTION FOR LATE TUESDAY NIGHT AND WEDNESDAY MORNING BEFORE THE NEXT IMPULSE WORKS ITS WAY OVER ND WEDNESDAY NIGHT. ANOTHER MORE VIGOROUS SHORTWAVE IS THEN POISED TO IMPACT ND LATE THURSDAY. THERE HAVE BEEN SOME AREAS OF MODEL DERIVED CAPE OF OVER 2000 J/KG...AND WITH SUFFICIENT SUPPORT...THERE COULD BE SOME LOCALLY STRONG STORMS WITH THE MAIN THREAT BEING LARGE HAIL FOR BOTH THIS EVENING AND TOMORROW HEAVY RAINFALL IS ALSO A CONCERN THROUGH THE TERM AS WAVE AFTER WAVE BRINGS MORE RAIN AND THUNDERSTORMS TO THE FORECAST AREA. FLASH FLOOD GUIDANCE IS ROUND 2 TO 3 INCHES IN MOST AREAS...AND ALTHOUGH UNLIKELY...THERE IS A CHANCE THAT SOME BASINS COULD SEE MULTIPLE STORMS AND MEET THIS CRITERIA. WILL KEEP A SHARP EYE ON RAINFALL AMOUNTS THROUGH THE TERM. .LONG TERM...FRIDAY THROUGH MONDAY... AN UPPER LEVEL TROUGH WILL BE DEPARTING THE AREA FRIDAY WITH A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON. THEN A TRANSITORY UPPER LEVEL RIDGE WILL ARRIVE FRIDAY NIGHT RESULTING IN A WARM/DRY SATURDAY WITH HIGHS IN THE LOWER 80S. THIS RIDGE WILL ONLY PROVIDE FOR A TEMPORARY REPRIEVE FROM THE ONGOING THREAT OF SHOWERS AND THUNDERSTORMS. THE NEXT SHORTWAVE TROUGH WILL MOVE THROUGH SUNDAY INTO MONDAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE AROUND AVERAGE FOR BOTH THE HIGHS/LOWS THROUGH THE LONG TERM. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT THROUGH TUESDAY WITH HEAVY RAIN POSSIBLE ALONG WITH MVFR CEILINGS AND VISIBILITIES. THERE MAY ALSO BE PERIODS OF IFR CONDITIONS IN THE HEAVIER SHOWERS AND THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && HW/BPN/KS
Hazardous weather outlook, Jun 15, 5:33 AM CDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 533 AM CDT MON JUN 15 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 533 AM CDT MON JUN 15 2009 /433 AM MDT MON JUN 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY WITH A GOOD CHANCE OF CONTINUING STORMS TONIGHT. SOME LOCALES MAY RECEIVE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY AGAIN ON TUESDAY WITH A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY...AND AGAIN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jun 15, 6:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL MOTT 46.37N 102.33W
06/15/2009 E1.00 INCH HETTINGER ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 47 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 36 min |
| Jun 15, 6:07 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 38 min |
| Jun 15, 6:10 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.